Alert archive / Oklahoma / Flash Flood Warnings in 2024
Flash Flood Warning 7, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 6, 2024, 11:19 PM CDT for 6 counties in Oklahoma. It was in force for 5 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2024, 11:19 PM CDT (04:19 UTC)
- Expired
- May 7, 2024, 4:15 AM CDT
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Creek County, OK, Osage County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 63 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 11:31 PM CDT | FLASH FLOOD | 1 Ssw Collinsville, OK | Water over the road at 136th St N and Garnett. |
| May 7, 12:28 AM CDT | FLASH FLOOD | 3 Se Tulsa, OK | Flooding at 41st and Memorial. |
| May 7, 1:45 AM CDT | FLASH FLOOD | Owasso, OK | Water covered roads just west of 193rd and 106th St N. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3547 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 337 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 8.3
- Supercell composite
- 27.3
The text
As transmitted.
964
WGUS54 KTSA 070419
FFWTSA
OKC037-113-117-131-143-145-070915-
/O.NEW.KTSA.FF.W.0007.240507T0419Z-240507T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
1119 PM CDT Mon May 6 2024
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Creek County in northeastern Oklahoma...
Southeastern Osage County in northeastern Oklahoma...
Southeastern Pawnee County in northeastern Oklahoma...
Rogers County in northeastern Oklahoma...
Tulsa County in northeastern Oklahoma...
Northwestern Wagoner County in northeastern Oklahoma...
* Until 415 AM CDT.
* At 1119 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Additional rainfall amounts of
1 to 2 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Tulsa... Broken Arrow...
Sand Springs... Claremore...
Owasso... Bixby...
Sapulpa... Jenks...
Glenpool... Coweta...
Skiatook... Catoosa...
Collinsville... Verdigris...
Cleveland... Mannford...
Drumright... Inola...
Kiefer... Sperry...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3616 9682 3621 9682 3634 9642 3640 9580
3648 9544 3607 9544 3586 9581 3585 9662
3616 9662
FLASH FLOOD...RADAR INDICATED
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 6, 10:20 PM CDT, 59 minutes earlier.
Area forecast discussion, May 6, 10:20 PM CDT, 59 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1020 PM CDT Mon May 6 2024 ...New SHORT TERM... .SHORT TERM... (The rest of tonight) Issued at 1018 PM CDT Mon May 6 2024 Isolated convection forming ahead of the main squall line will pose the highest risk for strong tornadoes over the next few hours. Otherwise, squall line will sweep across much of the area except possibly far southeast Oklahoma overnight, with damaging winds and some embedded tornado threat. Made minor changes to pops over the next few hours, with the rest of the forecast on track at this time. && .LONG TERM... (Tuesday through Monday) Issued at 128 PM CDT Mon May 6 2024 Tuesday is expected to be a relatively quiet day weather-wise across eastern Oklahoma and western Arkansas as weak high pressure prevails. The next chance of storms will come on Wednesday as a cold front moves through the region. These storms will likely fire up earlier in the day near the cold front approaching Highway 75 in eastern Oklahoma by early afternoon. All modes of severe weather will be possible as this system moves through the area as well. Dry weather is forecast later in the week and into the weekend with temperatures near normal for this time of year. Shower and storm chances increase late in the weekend with the approach of a mid-level shortwave. && .AVIATION... (00Z TAFS) Issued at 627 PM CDT Mon May 6 2024 Low stratus has more or less risen above 3000 feet, though a few obs below that can be expected this evening. May also see a few showers through the early part of the forecast across far eastern OK and western AR. Severe thunderstorms ongoing across western OK will move into northeast OK while organizing into a squall line, generally in the 02-04z time frame. This squall line will have potential for dangerous wind gusts and large hail, with specific threat becoming more clear as they move closer to TAF sites. Farther east and south the threat of storms will persist through around 10z. MVFR ceilings will persist for a time after the storms pass, with VFR conditions return late Tuesday morning. && .PRELIMINARY POINT TEMPS/POPS... TUL 59 83 61 83 / 90 10 10 30 FSM 69 86 65 87 / 80 10 0 60 MLC 67 85 66 86 / 70 10 0 30 BVO 55 81 56 81 / 80 10 10 20 FYV 64 83 61 83 / 80 10 10 70 BYV 64 82 59 82 / 80 10 0 70 MKO 64 81 61 84 / 90 10 10 50 MIO 61 80 58 80 / 90 10 10 60 F10 63 82 62 85 / 90 10 10 30 HHW 69 84 66 85 / 40 10 10 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch until 7 AM CDT Tuesday for OKZ054>067. AR...None. && SHORT TERM...05 LONG TERM....10 AVIATION...14
Hazardous weather outlook, May 6, 5:19 PM CDT, 6 hours before
Hazardous Weather Outlook National Weather Service Tulsa OK 519 PM CDT Mon May 6 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 519 PM CDT Mon May 6 2024 ...SIGNIFICANT SEVERE WEATHER EXPECTED THIS EVENING AND TONIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. TORNADO. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 7 PM.. AREA AT GREATEST RISK...Northeast Oklahoma. SEVERE THUNDERSTORM. RISK...Critical. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 7 PM. AREA AT GREATEST RISK...Northeast Oklahoma. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma. ONSET...This Evening. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...This Evening. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Severe thunderstorms have developed across western Oklahoma as of late afternoon. These storms will spread east and expand in coverage by early evening. Severe weather is expected into northeast Oklahoma by early to mid evening and will steadily spread east through the early morning hours Tuesday. Conditions will support significant severe weather, especially during the evening into early morning hours. Tornadoes are likely, especially during the evening hours, including the risk for strong long track tornadoes. Additionally, large hail and locally damaging winds are expected to occur, with this risk expanding east through the early morning hours. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...High Wind Potential. WEDNESDAY...Severe Thunderstorm Potential...High Wind Potential. THURSDAY through SUNDAY...No Hazards. EXTENDED DISCUSSION... A few severe storms may develop as early as Wednesday morning, but a more widespread severe weather risk is expected Wednesday afternoon as a cold front sweeps east. Locations south and east of Interstate 44 have the highest severe weather potential on Wednesday. Thunderstorm chances will end on Thursday with dry and mild weather for late week into the weekend. EMERGENCY MANAGEMENT PLANNING STATEMENT... Spotter activation is expected this evening into the overnight hours. Additionally, given the potential for damaging storms, the need for mutual aid and additional staffing should be considered. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, May 6, 10:10 PM CDT, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1010 PM CDT Mon May 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM Tornado Barnsdall 36.56N 96.16W
05/06/2024 Osage OK Storm Chaser
Multiple reports of structural damage and
multiple chaser photos and videos of a
tornado in and near Barnsdall.
&&
KAHLocal storm report, May 6, 10:21 PM CDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1021 PM CDT Mon May 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM Tornado 3 ENE Bartlesville 36.76N 95.93W
05/06/2024 Washington OK Storm Chaser
Damage near the Hampton Inn at 75 and Tuxedo
Blvd in Bartlesville likely due to a
tornado.
&&
KAHLocal storm report, May 6, 10:36 PM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1036 PM CDT Mon May 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM Tstm Wnd Gst Talala 36.53N 95.70W
05/06/2024 M59 MPH Rogers OK Mesonet
&&Local storm report, May 6, 11:02 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1102 PM CDT Mon May 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM Tstm Wnd Gst 7 E Centrailia 36.80N 95.21W
05/06/2024 M65 MPH Craig OK Mesonet
Vinita mesonet.
&&Local storm report, May 6, 11:14 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1114 PM CDT Mon May 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM Hail Mannford 36.13N 96.35W
05/06/2024 E0.88 Inch Creek OK Amateur Radio
&&Special weather statement, May 6, 11:18 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
1118 PM CDT Mon May 6 2024
ARZ001-010-OKZ063-068-069-070500-
Benton AR-Washington AR-Adair OK-Cherokee OK-Delaware OK-
1118 PM CDT Mon May 6 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BENTON...
NORTHWESTERN WASHINGTON...SOUTHEASTERN DELAWARE...NORTHERN ADAIR AND
CHEROKEE COUNTIES THROUGH MIDNIGHT CDT...
At 1118 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
northeast of Pumpkin Center, moving northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Tahlequah... Siloam Springs...
Gentry... Tontitown...
Decatur... Westville...
West Siloam Springs... Colcord...
Kansas... Hulbert...
Watts... Oaks...
Springtown... Christie...
Cincinnati... Cherokee Landing State Park...
Scraper... Eldon...
Proctor... Sequoyah State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CDT for northeastern
Oklahoma. A Tornado Watch also remains in effect until 500 AM CDT for
northwestern Arkansas...and northeastern and east central Oklahoma.
&&
LAT...LON 3639 9452 3617 9427 3564 9504 3574 9513
3581 9513 3581 9519 3586 9523 3587 9523
3589 9526
TIME...MOT...LOC 0418Z 226DEG 51KT 3577 9505
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:59 PM CDT | Special Weather Statement | TSA | Osage | 31 min |
| May 6, 8:19 PM CDT | Special Weather Statement | TSA | Osage | 26 min |
| May 6, 8:21 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 54 min |
| May 6, 8:27 PM CDT | Special Weather Statement | TSA | Pawnee | 33 min |
| May 6, 8:31 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 44 min |
| May 6, 8:34 PM CDT | Tornado Warning | TSA | Osage | 26 min |
| May 6, 8:49 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 41 min |
| May 6, 8:56 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 49 min |
| May 6, 9:03 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 42 min |
| May 6, 9:14 PM CDT | Tornado Warning | TSA | Osage | 31 min |
| May 6, 9:17 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 58 min |
| May 6, 9:35 PM CDT | Tornado Warning | TSA | Osage, Washington | 40 min |
| May 6, 9:58 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Nowata, Osage, Pawnee, Rogers, Tulsa and 2 more | 47 min |
| May 6, 10:03 PM CDT | Special Weather Statement | TSA | Wagoner | 42 min |
| May 6, 10:06 PM CDT | Tornado Warning | TSA | Washington | 12 min |
| May 6, 10:13 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 32 min |
| May 6, 10:25 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Craig, Delaware, Mayes, Wagoner | 50 min |
| May 6, 10:30 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers | 45 min |
| May 6, 10:42 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Mayes, Okmulgee, Osage, Pawnee, Rogers and 2 more | 48 min |
| May 6, 11:06 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 39 min |
| May 6, 11:08 PM CDT | Areal Flood Advisory | TSA | Creek, Osage, Pawnee, Tulsa | 3 hr |
| May 6, 11:09 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes, Ottawa | 66 min |
| May 6, 11:18 PM CDT | Special Weather Statement | TSA | Cherokee | 42 min |
| May 6, 11:21 PM CDT | Tornado Warning | TSA | Creek, Okfuskee | 39 min |
| May 6, 11:32 PM CDT | Special Weather Statement | TSA | Mayes, Rogers, Tulsa | 28 min |
| May 6, 11:37 PM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Mayes, Ottawa, Rogers | 3 hr |
| May 6, 11:50 PM CDT | Flash Flood Warning | TSA | Creek, Okfuskee, Okmulgee | 4 hr |
| May 6, 11:55 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 50 min |
| May 7, 12:04 AM CDT | Special Weather Statement | TSA | Delaware, Mayes, Tulsa, Wagoner | 26 min |
| May 7, 12:08 AM CDT | Tornado Warning | TSA | Creek, Okmulgee | 52 min |
| May 7, 12:24 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 51 min |
| May 7, 12:38 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee | 52 min |
| May 7, 12:44 AM CDT | Tornado Warning | TSA | Muskogee, Okmulgee | 33 min |
| May 7, 12:45 AM CDT | Special Weather Statement | TSA | Cherokee, Wagoner | 30 min |
| May 7, 12:54 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Delaware, Mayes, Muskogee, Wagoner | 3 hr |
| May 7, 1:01 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 44 min |
| May 7, 1:09 AM CDT | Flash Flood Warning | TSA | Delaware, Mayes | 4 hr |
| May 7, 1:12 AM CDT | Areal Flood Advisory | TSA | McIntosh, Okfuskee, Okmulgee | 3 hr |
| May 7, 1:13 AM CDT | Special Weather Statement | TSA | Adair, Cherokee | 47 min |
| May 7, 1:15 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Sequoyah | 45 min |
| May 7, 1:29 AM CDT | Flash Flood Warning | TSA | McIntosh, Okfuskee, Okmulgee | 4 hr |
| May 7, 1:32 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Muskogee, Wagoner | 4 hr |
| May 7, 1:38 AM CDT | Special Weather Statement | TSA | McIntosh | 52 min |
| May 7, 1:40 AM CDT | Tornado Warning | TSA | Cherokee | 35 min |
| May 7, 1:54 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Muskogee, Sequoyah | 51 min |
| May 7, 2:14 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Muskogee, Sequoyah | 46 min |
| May 7, 2:26 AM CDT | Tornado Warning | TSA | Adair | 34 min |
| May 7, 2:28 AM CDT | River Flood Warning | TSA | Cherokee | 12 hr |
| May 7, 2:31 AM CDT | River Flood Warning | TSA | Adair, Delaware | 6 hr |
| May 7, 2:32 AM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 18 hr |
| May 7, 2:34 AM CDT | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 6 hr |
| May 7, 2:39 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Muskogee, Sequoyah | 3 hr |
| May 7, 2:57 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 48 min |
| May 7, 3:01 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore | 44 min |
| May 7, 3:11 AM CDT | Flash Flood Warning | TSA | LeFlore, Sequoyah | 4 hr |
| May 7, 2:34 PM CDT | River Flood Advisory | TSA | Cherokee | 38 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.